Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 8, NWS Tampa Bay, FL

May 24, 2025Charlotte County, Lee County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at May 24, 2025, 3:39 PM EDT for Charlotte County, Lee County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2025, 3:39 PM EDT (19:39 UTC)
Expired
May 24, 2025, 4:15 PM EDT
In force
36 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Charlotte County, FL, Lee County, FL

The radar

The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1237 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:56 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 24, 12:56 PM EDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1256 PM EDT Sat May 24 2025

...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...

.DISCUSSION...
Issued at 1255 PM EDT Sat May 24 2025

Weather pattern remains like a broken record. High pressure at the
surface coupled with ridging aloft will keep temperatures above
average and some heat indices in the triple digits. Afternoon
showers and storms will begin to develop along the sea breeze
boundaries this afternoon, mainly over the interior and south of
I4. Instability mixed with cold mid level temperatures increases
the risk for hail in any storm that develops. With this increased
risk of hail, the SPC has placed areas of south of I4 in a
marginal risk (1 of 5) for severe thunderstorms this afternoon.
This pattern lingers into next week. However, the risk for hail
and severe storms will begin to diminish as upper level
temperatures begin to warm up. Rain is definitely welcome, given
most of the area is still in severe to extreme drought
conditions.

&&

.AVIATION...
(18Z TAFS)
Issued at 1255 PM EDT Sat May 24 2025

VFR conditions prevail. Light flow turns more onshore in the
afternoon as the sea breeze develops. Some showers and storms
expected later this afternoon especially in the interior and
SWFL.

&&

.MARINE...
Issued at 1255 PM EDT Sat May 24 2025

Winds remain below 10kts for the next few days with an increase each
afternoon as the sea breeze develops and pushes onshore.

&&

.FIRE WEATHER...
Issued at 1255 PM EDT Sat May 24 2025

Overall, no major fire weather concerns as moisture continues to
increase. Winds remain light and rain chances increase in the
afternoon along sea breeze boundaries.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  77  91  78  93 /  20  60  20  50
FMY  73  93  75  92 /  30  60  30  60
GIF  72  94  73  93 /  30  70  20  70
SRQ  74  90  75  91 /  20  60  30  50
BKV  67  93  68  93 /  10  60  20  50
SPG  77  90  78  90 /  20  50  30  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Pearce
DECISION SUPPORT...Carlisle

In the hours before

Special weather statement, May 24, 2:43 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
243 PM EDT Sat May 24 2025

FLZ265-241915-
Inland Lee FL-
243 PM EDT Sat May 24 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN LEE COUNTY THROUGH 315
PM EDT...

At 242 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lehigh Acres, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fort Myers Shores, Olga, Lehigh Acres, Gateway, Alva, Buckingham,
Charleston Park, North Fort Myers, and Fort Myers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2672 8182 2677 8165 2677 8156 2642 8156
      2642 8166 2636 8166
TIME...MOT...LOC 1842Z 162DEG 19KT 2652 8159

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TBW
Special weather statement, May 24, 3:12 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
312 PM EDT Sat May 24 2025

FLZ265-241945-
Inland Lee FL-
312 PM EDT Sat May 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEE COUNTY THROUGH
345 PM EDT...

At 311 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lehigh Acres, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Alva, Olga, Lehigh Acres, Charleston Park, and Buckingham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2670 8175 2674 8157 2648 8156 2646 8164
TIME...MOT...LOC 1911Z 166DEG 10KT 2656 8157

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 2:43 PM EDTSpecial Weather StatementTBWLee32 min
May 24, 3:12 PM EDTSpecial Weather StatementTBWLee33 min
May 24, 6:17 PM EDTSpecial Weather StatementTBWHighlands28 min
May 24, 6:23 PM EDTSpecial Weather StatementTBWPolk37 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.